Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 80, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 8, 2000, 2:53 PM CDT for Walton County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 2000, 2:53 PM CDT (19:53 UTC)
- Expired
- Jul 8, 2000, 3:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Walton County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
736 WUUS52 KTAE 081955 COR SVRTLH FLC131-082030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 253 PM CDT SAT JUL 8 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WALTON COUNTY IN FLORIDA * UNTIL 330 PM CDT * AT 251 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES SOUTHEAST OF FREEPORT...OR ABOUT 16 MILES SOUTH OF DE FUNIAK SPRINGS...MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAY VIEW BY 255 PM CDT PORTLAND BY 305 PM CDT NEW HOME BY 315 PM CDT THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3042 8614 3056 8608 3067 8631 3048 8637 MOLLERE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:00 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 8, 1:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT SAT JUL 8 2000 MSAS SHOWS A CLOSED SFC LOW SOUTH OF MOBILE IN THE NORTHERN GULF CONTINUING TO MOVE TO THE WEST AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE EAST. CIRCULATION AROUND THE LOW COMBINED WITH SEA BREEZE CONVERGENCE HAS TOUCHED OFF A FEW THUNDERSTORMS ACROSS THE FL PANHANDLE COASTLINE. THESE STORMS WILL LIKELY CONTINUE ALONG THE COASTLINE AS THE EAST WIND HAS KEPT THE GULF SEA BREEZE NEAR SHORE. THE LARGE UPPER RIDGE OVER THE CENTRAL U.S. THIS AFTN WL FLATTEN AND CENTER OVER THE SE U.S. THE NEXT 48 HRS. TOGETHER THE HIGHS WILL PORVIDE A COUPLE OF HOT AND HUMID DAYS ACROSS THE CWA SENDING AFTERNOON HEAT INDICES AT OR ABOVE THE CRITICAL 105 DEGREES. HEAT ADVISORY CRITERIA WONT BE MET THOUGH. THE SFC HI OVER THE CAROLINAS THIS AFTN WL DROP SOUTH AND BECOME E-W ORIENTED ACROSS THE FL PENINSULA BY MON. AS THE RIDGE AXIS MOVES SOUTH OF THE CWA THE WINDS WILL BECOME S-SWLY AGAIN. DESPITE THE AVAILABILITY OF LOW LEVEL MOISTURE THE AMS REMAINS DRY ABOVE 700MB WITH THE MEAN RH AT OR BELOW 50 PERCENT THROUGH MON. HARD TO RULE OUT A SEA BREEZE TRIGGERED ISOLATED THUNDERSTORM SO WL KEEP SLGT CHC POPS IN FCST SUN AND MON. WITH DEW PTS REMAINING IN THE 70S AFTERNOON MINIMUM RHS WILL REMAIN ABOVE FIRE WX THRESHOLDS. NO MARINE HI-LIGHTS AS WINDS AND SEAS REMAIN LIGHT. PRELIMINARY NUMBERS: TLH 75/97/75/98 -222 PFN 79/92/79/92 2323 DHN 75/96/75/97 -212 ABY 73/96/73/97 -112 VLD 74/97/74/98 -112 .TLH... AL...NONE. GA...NONE. FL...NONE. MME
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.